1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Effects - Codeine Headache

Discussion in 'Codeine' started by master-lorien, Jul 7, 2011.

  1. master-lorien

    master-lorien

    Reputation Points:
    44
    Joined:
    Apr 16, 2011
    Messages:
    64
    Hey all,

    I was wondering if anyone could help me.

    I have this friend, he's a faerie, and yesterday he decided to have a day being smashed out on codeine. He had a lovely day, but developed a headache about 4pm. Its not 7am the following day and the headache is just as bad (maybe a bit worse).

    It is worth the faerie taking pain killers to get rid of it (though paracetamol didn't do anything) or just toughing it out? Or is it a sign of something more sinister?

    Cheers
     
  2. [tanarilla.]

    [tanarilla.] Silver Member

    Reputation Points:
    255
    Joined:
    Jul 11, 2009
    Messages:
    401
    I'm pretty sure it's normal, it might even be just a coincidence.
     
  3. n3os3n

    n3os3n Silver Member

    Reputation Points:
    121
    Joined:
    Jun 7, 2011
    Messages:
    132
    It's the evil codeine demons trying to make you take more, stay strong, fight the good fight, and don't take more painkillers :)
     
  4. Mindless

    Mindless Gold Member

    Reputation Points:
    4,088
    Joined:
    Feb 23, 2011
    Messages:
    1,738
    If doses of codeine are taken too often, this can lead to headaches. If your friends use is occasional, then it could just be coincidental. A bad, lingering headache could be down to a number of factors. Most of the time it is no real cause for concern. It's probably best to get it checked if there is no improvement, or if it began suddenly and very painfully. If your friend is concerned it might be best for him to ask his doctor first, and then ask his peers at DF.
     
  5. funkymunkey

    funkymunkey

    Reputation Points:
    7
    Joined:
    Aug 1, 2011
    Messages:
    29
    SWIM found that if he got a headache which can seem never ending do not re dose codeine or it will make it worse, SWIM found that some OJ and either migraleve or ibuprofen seemed to do the trick in getting rid of the headache....also extended use of codeine can start to cause frequent headaches which can become a real pain in the head so just try and dose sensible and not use to frequently if it aint for pain relief purposes!
     
  6. lillianni

    lillianni Silver Member

    Reputation Points:
    162
    Joined:
    Jun 29, 2011
    Messages:
    88
    Be warned, Migraleve contains 8mg codeine so would steer clear. As a long term sufferer of migraines and cluster headaches I eventually discovered Naratriptan. You can buy Sumatriptan over the counter under the name of Imigram, it is extremely effective in getting rid of my migraines. Also make sure you are well hydrated as there is nothing worse than headaches due to dehydration.
     
  7. ElliottSmith

    ElliottSmith Silver Member

    Reputation Points:
    17
    Joined:
    Jan 4, 2008
    Messages:
    19
    Just a caution on sumatriptan in its various brands.
    It is very effective for migraines, but can have some nasty side effects. For me those were increasingly severe chest pain, radiating down the left arm. After two years on imitrex(sumatriptan) I was getting these symptoms with any sort of aerobic activity....like walking, mowing the lawn, etc.
    I've had a bazillion tests all showing my arteries are clear and my heart has no major problems. They suspect it may be arterial spasms, possibly (though no one would ever admit it lest I have a litigation bent) brought on by the imitrex.
    I stopped using imitrex completely and haven't used it for comeing up to three years now, and I am almost back to normal, but this morning I still had some minor chest pain cutting the lawn. It didn't last long though, and generally I am doing much better.

    If you research you will find this is a rare occurrence, and for most people it is a really effective remedy for migraine. I wish I could still take it actually.
    However if any try it for headaches and experience tightness in the chest, or a heart burn feeling, you might want to look for an alternative.

    On a sort of thread related note my pet sock monkey has unfortunately become a daily user of codeine and finds symptoms like headaches, and nausea seem to be periodic...lasting a few days then going away.
    He still finds codeine somewhat effective in treating migraines despite his daily usage, at least allowing him to still work at the sock monkey music school, even with a migraine most times.
     
  8. zande

    zande Newbie

    Reputation Points:
    0
    Joined:
    Oct 2, 2011
    Messages:
    2
    When Swim first started using codeine swim had codeine phosphate 60mg tabs. Swim used these everyday for about 2 weeks 2 - 6 a day. Swim developed the most excruciating headache near the end of the two weeks. More codeine would not solve this. Hurt to the point of crying. Swim went out and brought anadin extra which solved the problem.

    Never had this from otc products might have been something in the phosphate tabs.
     
  9. DJpajama

    DJpajama Newbie

    Reputation Points:
    5
    Joined:
    Oct 6, 2011
    Messages:
    10
    My friend SWIM also suffers from severe migraines. SWIM has begun taking DHC 120 mg each day. SWIM's trying to find a good balance for a migraine-free life but it is difficult to resist taking a 2nd pill at night--sometimes that's when SWIM gets the annoying codeine headache. If SWIM does get a severe migraine, instead of taking more DHC he takes Relpax which works pretty good - it's in the triptan family of meds. It would be nice if there was a mega-thread for migraines lol. Peace
     
Tags: